(N.B. This agenda may be subject to change)
08:15 Registration, Refreshments, Exhibition & Poster Display
09:15 Chair's Welcome Sue Macdonald Midwifery Consultant
09:30 Women's voices Milli Hill Founder, Positive Birth Movement
10:00 Respectful relationships in maternity services Maggie O'Brien Midwife and Lecturer, University of East London
10:30 Stillbirth: death by another name David Monteith Founder, Grace in Action
11:00 Questions and discussion
11:15-12:00 Refreshments, Networking, Exhibition & Academic Poster Display
12:00-12:25 Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms
SEMINAR 1 SEMINAR 2 SEMINAR 3 WORKSHOP 1
THEME: Mothers voices THEME: Imoroving care for mothers and babies THEME: Imoroving care for mothers and babies THEME:
CHAIR: Sue Macdonald CHAIR: Judith Cutler CHAIR: Judy Evans CHAIR: Anne McGlone
Letter to a midwife - How you helped me say hello and goodbye to my stillborn son Rachel Hayden Consultant and Trainer in Memory Making and Photography, Gifts of Remembrance Reclaiming home birth: for midwives and the future generation Skye Rolfe Midwifery Lead, One to One (North West) Ltd Innovation and collaboration between independent and NHS midwives in Yorkshire - One year on we look at the impact Sarah Flower Independent Midwife, Independent Midwives of Yorkshire B!RTH: theatre and maternal health education Lucy Halton B!RTH Project Manager, Liverpool School of Tropical Medicine
12:35-13:00 Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms
SEMINAR 4 SESSION 6 WORKSHOP 2
THEME: Career and self development THEME: Sponsored Seminar THEME: Imoroving care for mothers and babies THEME: Self Development
Tips to prepare for interviews or presentations Dianne Garland Midwifery Consultant Why does perinatal exercise matter? Dr Rehana Jawadwala Founder, MummyYoga Complex care in case loading - the way forward for all pregnancies Jill Darlington Caseloading Midwife, One to One Midwives Maureen Collins Head of Midwifery for One to One Midwives Kick starter: Getting your paper accepted for journals, conferences and study days Karen Barker Senior Midwifery Lecturer, University of Salford
13:00-14:00 Lunch, Networking, Exhibition & Academic Poster Display
13:30-13:40 Perfect preceptorship Jean Mason Mitchell, Lecturer in Midwifery, School of Health and Society, University of Salford
14:00-14:25 Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms
SEMINAR 7 SEMINAR 8 SEMINAR 9 WORKSHOP 3
THEME: Caring for midwives THEME: The changing role of the midwife THEME: Research into practice, improving care for women and babies THEME: Self Development
CHAIR: Sue Macdonald CHAIR: Dr Cathy Ashwin CHAIR: Jennifer Sager CHAIR: Carol Porteous
Developing a compassionate workplace Maggie O’Brien Midwife and Lecturer, University of East London Removing babies at birth: a midwife’s tale Dr Wendy Marsh Consultant Midwife University Hospital Southampton Supporting women, families and professionals through cancer and beyond Pete Wallroth Founder and CEO, Mummy's Star Social media - building profiles and connections for change Anna Byrom Editor, The Practising Midwife
14:35-15:00 Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms
SEMINAR 10 SEMINAR 11 TEN MINUTE TANTALISERS
THEME: Student perspectives - the student midwife experience and viewpoint THEME: Research and evidence based practice THEME:Sponsored Seminar THEME: Wellbeing
Eyes and Shoes; capturing the student midwife experience Vikki Coleman Bank Midwife, Nursing Associate Project Manager Pip Stalberg Professional Midwifery Advocate, Lewisham and Greenwich NHS Trust Baby skin care - sharing evidence with new parents to ensure best practice Dr Alison Cooke Lecturer in Midwifery, University of Manchester Midwifery practice and the revised RCOG guidelines on Group B Streptococcus, plus insight from affected families Jane Plumb MBE Chief Executive, Group B Strep Support 14:35-14:45
Mindfulness breath - focused attention, grounding and relaxation
14:55-13:05
A visualisation exercise (stepping into the movies of our mind)
15:15-15:25
Anchors – believing in your body’s ability to birth (confidence building)
Wellbeing tantalisers lead by Jacqueline Fitzlynam BSc (Hons) Dip Hypnotherapy, CHBP, CHFP, NLP Master Practitioner, Reiki Master Practitioner, Certified Clinical Hypnotherapist, Fitztherapyworks
15:10-15:35 Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms
SEMINAR 13 SEMINAR 14 SEMINAR 15 TEN MINUTE TANTALISERS
THEME: Research into practice THEME: Improving care for mothers and babies THEME: Improving care for mothers and babies THEME: Wellbeing
Tackling the challenge of estimating blood loss in waterbirth Dr Lesley Smith Professor in Women’s Public Health, Institute of Clinical Health Sciences, University of Hull Dr Ethel Burns Senior Lecturer Midwifery, Community and Public Health, Oxford Brookes University Improving dietary intake through knowledge and behaviour change Aliya Porter Registered Nuritionist Secrets and the unknown: a different approach to looking at negation in childbearing Jane Rooney Programme Lead, Midwifery, Liverpool John Moores University Please see above for details on the afternoon's TEN MINUTE TANTALISER sessions and times.
15:35-16:00 Refreshments, Networking, Exhibition & Academic Poster Display
16:10
Northern 2018 Maternity & Midwifery Festival Awards Presentations
MMF MIDWIFE ACHIEVEMENT AWARD
MMF TEAM AWARD
MMF INNOVATION AWARD
MMF STUDENT MIDWIFE AWARD
MMF MANAGEMENT AWARD
Learn more about the Northern 2018 MMF Awards
16:45 Festival Closes